Timing Of Penile Rehabilitation After Surgery Very Significant
Written by Richard Simmons| Saturday, 12 September 2009| There are 0 comments
An interesting research project recently completed has examined whether men who undergo radical prostatectomy should immediately try to regain full erectile function using impotence medication such as Viagra or whether they should wait for a longer period before trying to get an erection.
The researchers got together over 80 volunteers who all had prostate cancer all of whom had prior to their radical prostatectomy good erectile function, [which was confirmed by their partners]. The volunteers who agreed to use the erectile dysfunction drug Viagra and even undergo intracavernous injections when asked to by the researchers were monitored for penile rehabilitation using the International Index of Erectile Function.
The men were divided into two groups, one of whom started their penile rehabilitation as soon as possible and less than six months after their radical prostatectomy, and into another group whose penile rehabilitation was delayed for six months.
The researchers said that at a two year time period after the surgery there was a "statistically significant" difference in the scores obtained by the men in different groups using the International Index of Erectile Function questionnaire. A big difference was also observed in the amount of men who were able to have sex without using Viagra at all.
The researchers said that the evidence was clear that it was important not to delay penile rehabilitation after radical prostatectomy because in the long term it would lead to higher rates of erectile dysfunction.
The research which was conducted at the Memorial Sloane-Kettering Cancer Center in New York should encourage men to get sexually active as soon as possible after prostate surgery and to make use of erectile dysfunction medication and even intracavernous injections to get their erections fully functioning again.
The phrase that springs to mind is "Use it before you lose it".